MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition).The valve was returned submersed in a unidentified liquid in the provided returnkit.Result: first we performed a visual inspection of the progav.Except for scratches, there were no significant deformations or damage of the valve were detected during the visual inspection.The measurement of the plane parallelism has revealed that the valve is slightly outside tolerance.Next we tested the permeability, adjustability, brake functionality and brake force.The valve is not permeable, but adjustable to all specified settings.The brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Finally, we dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, wea re unable to substantiate the claim of non-adjustability.At the time of our investigation, the valve was able to be adjusted to all specified settings.However, it is possible the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a progav was blocked postoperatively.The valve was implanted on (b)(6) 2010.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.Height: 114 cm, weight: (b)(6).

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12940152
Report Number3004721439-2021-00805
Device Sequence Number4962324
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number200105567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6.5 YR
Patient SexUnknown